Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 16, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Apr 5, 2017, 8:37 AM CDT for Lyon County, Kansas. It took effect at Apr 5, 2017, 7:00 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 8:37 AM CDT (13:37 UTC)
- In effect from
- Apr 5, 2017, 7:00 PM CDT
- Expired
- Apr 7, 2017, 8:17 AM CDT
- In force
- 37 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lyon County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Emporia (EPRK1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 19.5 ft
- Major stage
- 30.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
140 WGUS43 KTOP 051337 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 837 AM CDT WED APR 5 2017 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-052137- /O.NEW.KTOP.FL.W.0016.170406T0448Z-170407T1317Z/ /EPRK1.2.ER.170406T0448Z.170406T1200Z.170407T0117Z.UU/ 837 AM CDT WED APR 5 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River near Emporia 3nw. * from this evening to Friday morning. * At 4:22 AM Wednesday the stage was 15.3 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 20.0 feet by Thursday morning.The river will fall below flood stage by Thursday evening. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$
6 follow-up statements
509 WGUS83 KTOP 051353 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 853 AM CDT WED APR 5 2017 ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Cottonwood River near Emporia affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-052153- /O.CON.KTOP.FL.W.0016.170406T0448Z-170407T1317Z/ /EPRK1.2.ER.170406T0448Z.170406T1200Z.170407T0117Z.UU/ 853 AM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this evening to Friday morning. * At 4:22 AM Wednesday the stage was 15.3 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 20.0 feet by Thursday morning.The river will fall below flood stage by Thursday evening. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-052153- /O.EXT.KTOP.FL.W.0013.170405T2151Z-170409T0600Z/ /NEOK1.2.ER.170405T2151Z.170406T1800Z.170408T1200Z.NO/ 853 AM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this afternoon to late Saturday night. * At 8:30 AM Wednesday the stage was 19.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.2 feet by Thursday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 26.0 feet...Water covers large areas over both banks. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-052153- /O.CON.KTOP.FL.W.0014.170406T0349Z-170409T0742Z/ /EMPK1.1.ER.170406T0349Z.170406T1800Z.170408T1342Z.NO/ 853 AM CDT WED APR 5 2017 The Flood Warning continues for The Cottonwood River near Emporia. * from this evening to late Saturday night. * At 8:30 AM Wednesday the stage was 15.4 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 22.8 feet by Thursday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$
696 WGUS83 KTOP 051853 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 153 PM CDT WED APR 5 2017 ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Cottonwood River near Emporia affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-060253- /O.CON.KTOP.FL.W.0016.170406T0448Z-170407T1317Z/ /EPRK1.2.ER.170406T0448Z.170406T1200Z.170407T0117Z.UU/ 153 PM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this evening to Friday morning. * At 1:11 PM Wednesday the stage was 17.2 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 20.0 feet by Thursday morning.The river will fall below flood stage by Thursday evening. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-060253- /O.EXT.KTOP.FL.W.0013.170405T2138Z-170409T0600Z/ /NEOK1.2.ER.170405T2138Z.170406T1800Z.170408T1200Z.NO/ 153 PM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until late Saturday night. * At 1:30 PM Wednesday the stage was 20.7 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.2 feet by Thursday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 26.0 feet...Water covers large areas over both banks. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-060253- /O.CON.KTOP.FL.W.0014.170406T0349Z-170409T0742Z/ /EMPK1.1.ER.170406T0349Z.170406T1800Z.170408T1342Z.NO/ 153 PM CDT WED APR 5 2017 The Flood Warning continues for The Cottonwood River near Emporia. * from this evening to late Saturday night. * At 1:30 PM Wednesday the stage was 17.6 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 22.8 feet by Thursday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$
875 WGUS83 KTOP 051912 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 212 PM CDT WED APR 5 2017 ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-060311- /O.EXT.KTOP.FL.W.0016.170406T0000Z-170407T1138Z/ /EPRK1.2.ER.170406T0000Z.170406T1200Z.170406T2338Z.UU/ 212 PM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this evening to Friday morning. * At 1:11 PM Wednesday the stage was 17.2 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 21.6 feet by Thursday morning.The river will fall below flood stage by Thursday evening. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-060311- /O.EXT.KTOP.FL.W.0013.170405T2337Z-170408T1620Z/ /NEOK1.2.ER.170405T2337Z.170406T1800Z.170407T2220Z.NO/ 212 PM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this evening to Saturday morning. * At 1:30 PM Wednesday the stage was 20.7 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 25.9 feet by Thursday early afternoon.The river will fall below flood stage by Friday afternoon. * Impact...At 26.0 feet...Water covers large areas over both banks. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-060311- /O.EXT.KTOP.FL.W.0014.170406T0627Z-170409T0051Z/ /EMPK1.1.ER.170406T0627Z.170407T0000Z.170408T0651Z.NO/ 212 PM CDT WED APR 5 2017 The Flood Warning continues for The Cottonwood River near Emporia. * from late tonight to Saturday evening. * At 1:30 PM Wednesday the stage was 17.6 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 22.3 feet by Thursday evening.The river will fall below flood stage by early Saturday morning. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$
149 WGUS83 KTOP 060117 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 817 PM CDT WED APR 5 2017 ...The Flood Warning continues for the following streams in Kansas.. Cottonwood River near Emporia affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-060917- /O.CON.KTOP.FL.W.0016.000000T0000Z-170407T1138Z/ /EPRK1.2.ER.170405T2350Z.170406T1200Z.170406T2338Z.UU/ 817 PM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * until Friday morning. * At 7:00 PM Wednesday the stage was 19.0 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 20.3 feet by Thursday morning. The river will fall below flood stage Thursday evening. * Impact...At 19 feet...minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-060917- /O.CON.KTOP.FL.W.0013.000000T0000Z-170408T1620Z/ /NEOK1.2.ER.170406T0151Z.170406T1800Z.170407T2220Z.NO/ 817 PM CDT WED APR 5 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Saturday morning. * At 7:30 PM Wednesday the stage was 21.6 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 24.0 feet by early Friday morning.The river will fall below flood stage by Friday afternoon. * Impact...At 26.0 feet...Water covers large areas over both banks. At 22 feet...low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-060917- /O.CON.KTOP.FL.W.0014.170406T0627Z-170409T0051Z/ /EMPK1.1.ER.170406T0627Z.170407T0000Z.170408T0651Z.NO/ 817 PM CDT WED APR 5 2017 The Flood Warning continues for The Cottonwood River near Emporia. * from late tonight to Saturday evening. * At 7:30 PM Wednesday the stage was 19.2 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 21.0 feet by Thursday evening.The river will fall below flood stage by early Saturday morning. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$
565 WGUS83 KTOP 061401 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 901 AM CDT THU APR 6 2017 ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-062201- /O.EXT.KTOP.FL.W.0016.000000T0000Z-170407T0153Z/ /EPRK1.2.ER.170405T2350Z.170406T0518Z.170406T1353Z.UU/ 901 AM CDT THU APR 6 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * until this evening. * At 8:39 AM Thursday the stage was 19.03 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by this morning. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-062201- /O.EXT.KTOP.FL.W.0013.000000T0000Z-170408T1330Z/ /NEOK1.2.ER.170406T0245Z.170407T0600Z.170407T1930Z.NO/ 901 AM CDT THU APR 6 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Saturday morning. * At 8:30 AM Thursday the stage was 23.2 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 24.0 feet by early Friday morning. The river will fall below flood stage Friday early afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-062201- /O.EXT.KTOP.FL.W.0014.000000T0000Z-170409T0200Z/ /EMPK1.1.ER.170406T0530Z.170407T0000Z.170408T0800Z.NO/ 901 AM CDT THU APR 6 2017 The Flood Warning continues for The Cottonwood River near Emporia. * until Saturday evening. * At 8:30 AM Thursday the stage was 21.0 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 21.0 feet by this evening. The river will fall below flood stage Saturday morning. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$
077 WGUS83 KTOP 061911 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 211 PM CDT THU APR 6 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Cottonwood River near Emporia affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-061941- /O.CAN.KTOP.FL.W.0016.000000T0000Z-170407T0153Z/ /EPRK1.2.ER.170405T2350Z.170406T0518Z.170406T1340Z.UU/ 211 PM CDT THU APR 6 2017 The Flood Warning is cancelled for The Neosho River near Emporia 3nw. * At 12:46 PM Thursday the stage was 15.0 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 8:40 AM Thursday. * Forecast...The river will continue to fall to 11.5 feet by Friday morning. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-070310- /O.CON.KTOP.FL.W.0013.000000T0000Z-170408T1330Z/ /NEOK1.2.ER.170406T0245Z.170407T0600Z.170407T1930Z.NO/ 211 PM CDT THU APR 6 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Saturday morning. * At 1:30 PM Thursday the stage was 23.5 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 24.0 feet by early Friday morning. The river will fall below flood stage Friday early afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-070310- /O.CON.KTOP.FL.W.0014.000000T0000Z-170409T0200Z/ /EMPK1.1.ER.170406T0530Z.170406T1830Z.170408T0800Z.NO/ 211 PM CDT THU APR 6 2017 The Flood Warning continues for The Cottonwood River near Emporia. * until Saturday evening. * At 1:30 PM Thursday the stage was 21.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Saturday morning. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:35 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 5, 6:35 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Topeka KS 635 AM CDT Wed Apr 5 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 354 AM CDT Wed Apr 5 2017 A powerful storm system continues to slowly track east with the closed upper level low moving northeast out of southeast KS while a pivoting short wave spoke of energy was over east central KS at 4 AM. From a purely meteorological standpoint, this storm system is quite impressive, and if occurring within a colder airmass would have been a textbook central plains snow storm. However, in this warm April airmass, it has been an efficient rain producer with hourly rates even in the northwest sector of the system up to 0.25" per hour in the heaviest pockets, and consistently around 0.10" per hour. Radar depicts the southeast to northwest transition from convective elements to banded CSI-driven precip to wider bands of more frontogenetically driven precip. The persistence of the precip has allowed it to accumulate well, even after the early pure convective rainfall rates have dwindled to stratiform rates, and a large portion of the forecast area has exceeded 1" by 4 AM with parts of Morris/Geary/Wabaunsee counties likely approaching 3 inches of rain. Expect some river flooding to ensue today, and also expect smaller waterways to flood as well within the band of heaviest precipitation. The widespread rain will end by noon. With this storm system will also come a period of very windy conditions in eastern KS lasting into the early afternoon hours. The surface pressure gradient will be quite strong with steep low level lapse rates allowing efficient momentum transfer to the surface. Winds at the top of the mixed layer will likely be in the 40-50 kt range so expecting gusts of 40-50 mph at the surface. Have issued a wind advisory accordingly through 4 PM, although there is some potential for an early cancellation especially on the western edges. The steep low level lapse rates and cold air aloft are also aligning to set up nearly 500 J/kg of surface based CAPE during the afternoon hours with no inhibition. A vort max will cross the area this afternoon and will probably provide enough extra lift to support convective showers and perhaps even a few thunderstorms. The cold air aloft could support small hail with any stronger updrafts and the steep low level lapse rates and strong near- surface wind fields could lead to gustier winds near these showers/storms as well. Finally, high pressure will build into central KS tonight with decreased winds. There is some potential for a bit of mid cloud cover to build in, but if skies remain mostly clear, would expect temperatures to fall into the mid 30s. The pressure gradient may be strong enough to support a light breeze through sunrise, but if conditions should go calm, could see frost develop in the western half of the forecast area. .LONG TERM...(Thursday through Tuesday) Issued at 354 AM CDT Wed Apr 5 2017 By Thursday morning, the main upper level low will be over the Great Lakes region with upper level riding moving east towards the central US. Surface high pressure will keep skies clear, although with northwesterly winds persisting throughout the day, temperatures will only reach into the upper 50s to low 60s. Diurnal cooling will drop temperatures to near freezing Thursday night, allowing for areas of frost to form near the early morning hours of Friday. The weather quiets for Friday into Saturday as the upper level ridge moves over the Great Plains. A gradual warm up is seen through the weekend, with highs Saturday reaching the mid 70s and upper 70s forecast for Sunday afternoon. The next system begins to move over the northwest US Saturday, pushing a shortwave across northeastern Kansas on Sunday. There are still obvious model discrepancies in how this system will evolve with the ECMWF digging the main system further south than the GFS, but the potential for storms Sunday afternoon and evening looks to be intact in both models. Parameters at this point still look to be in place for the possibility of severe storms. From here, the beginning of the work week looks to be dry once again with temperatures dropping from the upper to lower 60s between Monday and Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 540 AM CDT Wed Apr 5 2017 MVFR conditions at TOP/FOE TAF onset will continue to bounce from 2000 to 5000 ft cigs and 4-10 SM vis for the next few hours before going to dominant VFR conditions. Rain will also decrease in coverage through 15Z. Winds increase significantly in the 13-17Z time frame with gusts to 40 kts possible. There is a chance for scattered showers or a thunderstorm between 18-23Z with locally gusty winds likely near any showers. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for KSZ011-012-022>024- 026-035>040-054>056-058-059. Wind Advisory until 4 PM CDT this afternoon for KSZ022>024-026- 035>040-054>056-058-059. && SHORT TERM...Barjenbruch LONG TERM...Heller AVIATION...Barjenbruch
Hazardous weather outlook, Apr 5, 3:19 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 319 AM CDT Wed Apr 5 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-060830- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 319 AM CDT Wed Apr 5 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Widespread moderate rainfall will lead to flooding of streams and some rivers through Wednesday morning. Winds will increase with gusts to 45 mph likely in eastern Kansas this morning into the early afternoon hours. Isolated thunderstorms are possible this afternoon...and may produce cloud to ground lightning and strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for strong to severe thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotters are encouraged to report rainfall amounts to the National Weather Service. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Apr 5, 7:02 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN HOPE 38.69N 97.08W
04/05/2017 M1.62 INCH DICKINSON KS COCORAHS
COCORAHS STATION KS-DK-19, HOPE.
0630 AM HEAVY RAIN 5 WNW MAYETTA 39.36N 95.81W
04/05/2017 M1.46 INCH JACKSON KS COCORAHS
COCORAHS STATION KS-JA-6, 4 WNW MAYETTA.
0620 AM HEAVY RAIN 3 E HERINGTON 38.67N 96.89W
04/05/2017 M1.36 INCH MORRIS KS COCORAHS
COCORAHS STATION KS-MR-5, HERINGTON 2.8 ESE.
0545 AM HEAVY RAIN 1 SE PARKERVILLE 38.75N 96.65W
04/05/2017 M1.36 INCH MORRIS KS MESONET
MESONET STATION PKVK1, 1 SE PARKERVILLE.
0610 AM HEAVY RAIN 5 E OGDEN 39.10N 96.61W
04/05/2017 M1.34 INCH RILEY KS MESONET
MESONET STATION MKHK1R2, 5 E OGDEN.
0430 AM HEAVY RAIN NORTONVILLE 39.42N 95.34W
04/05/2017 M1.33 INCH JEFFERSON KS COCORAHS
COCORAHS STATION KS-JF-6, NORTONVILLE.
0600 AM HEAVY RAIN 2 WSW LAWRENCE 38.94N 95.30W
04/05/2017 M1.30 INCH DOUGLAS KS COCORAHS
COCORAHS STATION KS-DG-53, 2 WSW LAWRENCE.
0630 AM HEAVY RAIN HARTFORD 38.30N 95.95W
04/05/2017 M1.15 INCH COFFEY KS MESONET
MESONET STATION HFDK1, HARTFORD.
0600 AM HEAVY RAIN 4 NW TOPEKA 39.10N 95.72W
04/05/2017 M1.08 INCH SHAWNEE KS MESONET
MESONET STATION TOPK1, 4 NW TOPEKA.
0600 AM HEAVY RAIN 2 NW ONAGA 39.51N 96.20W
04/05/2017 M1.01 INCH POTTAWATOMIE KS COCORAHS
COCORAHS STATION KS-PT-1, 2 WNW ONAGA.
&&Local storm report, Apr 5, 7:44 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
744 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HEAVY RAIN WILLARD 39.09N 95.94W
04/05/2017 M1.20 INCH SHAWNEE KS TRAINED SPOTTER
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:10 PM CDT | Areal Flood Advisory | TOP | Morris | 110 min |
| Apr 4, 11:41 PM CDT | River Flood Warning | TOP | Wabaunsee | 28 hr |
| Apr 5, 2:12 AM CDT | Areal Flood Warning | TOP | Geary, Morris, Wabaunsee | 5 hr |
| Apr 5, 3:24 AM CDT | Wind Advisory | TOP | Anderson, Coffey, Dickinson, Douglas, Franklin, Geary and 9 more | 12 hr |
| Apr 5, 4:29 AM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Apr 5, 4:29 AM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Apr 5, 4:38 AM CDT | River Flood Warning | TOP | Lyon, Osage | 27 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.